Alert archive / Florida / Dense Fog Advisories in 2021

Dense Fog Advisory 8, NWS Mobile, AL

February 25, 2021George County, Stone County, Mississippi; Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Escambia County, Mobile County, Alabama

NWS Mobile, AL issued this dense fog advisory at Feb 25, 2021, 3:11 AM CST for George County, Stone County, Mississippi; Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Escambia County, Mobile County, Alabama. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2021, 3:11 AM CST (09:11 UTC)
Expired
Feb 25, 2021, 9:00 AM CST
In force
6 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Escambia County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 50 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

587 
WWUS74 KMOB 250911
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
311 AM CST Thu Feb 25 2021

ALZ261>266-MSZ078-079-251500-
/O.NEW.KMOB.FG.Y.0008.210225T0911Z-210225T1500Z/
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-Stone-George-
Including the cities of Citronelle, Saraland, Stockton, Mobile, 
Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, 
Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, 
Fort Morgan, Gulf Shores, Orange Beach, Wiggins, and Lucedale
311 AM CST Thu Feb 25 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Visibility one quarter mile or less at times in dense 
  fog.

* WHERE...In Alabama, Mobile Inland, Baldwin Inland, Mobile 
  Central, Baldwin Central, Mobile Coastal and Baldwin Coastal 
  Counties. In Mississippi, Stone and George Counties.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
2 follow-up statements
042 
WWUS74 KMOB 251111
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
511 AM CST Thu Feb 25 2021

FLZ202-204-206-251500-
/O.EXA.KMOB.FG.Y.0008.000000T0000Z-210225T1500Z/
Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, 
Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, 
Valparaiso, and Wright
511 AM CST Thu Feb 25 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Visibility one quarter mile or less at times in dense fog.

* WHERE...Escambia Coastal, Santa Rosa Coastal and Okaloosa 
  Coastal Counties.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

ALZ261>266-MSZ078-079-251500-
/O.CON.KMOB.FG.Y.0008.000000T0000Z-210225T1500Z/
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-Stone-George-
Including the cities of Citronelle, Saraland, Stockton, Mobile, 
Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, 
Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, 
Fort Morgan, Gulf Shores, Orange Beach, Wiggins, and Lucedale
511 AM CST Thu Feb 25 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Visibility one quarter mile or less at times in dense 
  fog.

* WHERE...In Alabama, Mobile Inland, Baldwin Inland, Mobile 
  Central, Baldwin Central, Mobile Coastal and Baldwin Coastal 
  Counties. In Mississippi, Stone and George Counties.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
744 
WWUS74 KMOB 251230
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
630 AM CST Thu Feb 25 2021

ALZ059-FLZ201-203-205-251500-
/O.EXA.KMOB.FG.Y.0008.000000T0000Z-210225T1500Z/
Escambia-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Including the cities of Atmore, Brewton, Flomaton, Century, 
Molino, Walnut Hill, Jay, Milton, and Crestview
630 AM CST Thu Feb 25 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Visibility less than one quarter mile at times in dense 
  fog.

* WHERE...In Alabama, Escambia County. In Florida, Escambia 
  Inland, Santa Rosa Inland and Okaloosa Inland Counties.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

ALZ261>266-FLZ202-204-206-MSZ078-079-251500-
/O.CON.KMOB.FG.Y.0008.000000T0000Z-210225T1500Z/
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-Stone-George-
Including the cities of Citronelle, Saraland, Stockton, Mobile, 
Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, 
Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, 
Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, 
Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, 
Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, 
Niceville, Seminole, Valparaiso, Wright, Wiggins, and Lucedale
630 AM CST Thu Feb 25 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Visibility one quarter mile or less at times in dense 
  fog.

* WHERE...Escambia Coastal, Santa Rosa Coastal and Okaloosa
  Coastal Counties in the western Florida panhandle, Mobile and
  Baldwin counties in southwest Alabama, and Stone and George
  counties in southeast Mississippi. 

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Feb 24, 11:22 PM CST, 3 hours 49 minutes earlier.

Area forecast discussion, Feb 24, 11:22 PM CST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1122 PM CST Wed Feb 24 2021

.AVIATION...
06Z issuance... A complicated forecast lies ahead for the rest of
tonight into Thursday morning. VFR conditions persist currently
over the region with overcast skies at FL060. This overcast cloud
deck seems to be eroding from west to east, and may allow for a
more scattered to broken deck to take its place over the next few
hours. The biggest question is if we can manage to get fog
development along and southeast of the I-65 corridor or not.
Patchy fog still seems possible, especially south of I-10, however
I'm becoming more convinced that low level stratus may end up
being the main feature for tonight. As such, have opted to raise
visibilities this package to 2sm prevailing for TAF locations,
and maintain borderline MVFR/IFR ceilings from a low level stratus
deck. It is possible this stratus deck becomes firmly rooted in
the IFR category, particularly nearer the coast, and conditions
will have to be monitored throughout the night for any necessary
amendments. After daybreak, low level stratus lift and break up
gradually with improving conditions to MVFR by mid morning and VFR
by late morning and early afternoon. MM/25

&&

.PREV DISCUSSION... /issued 952 PM CST Wed Feb 24 2021/

NEAR TERM /Now Through Friday/...Zonal to southwesterly flow
aloft persists over the region through Friday. A weak shortwave
rapidly progresses east-northeast over the Tennessee Valley on
Friday. High pressure centered over the Ohio Valley Thursday
shifts east into the northeastern U.S. on Friday. A very weak
surface front continues to approach the CWA from the northwest,
and should drape somewhere over the northern portions of the CWA
from west to east on Thursday. This front may serve as the focus
for any rain showers Thursday evening into Friday as the
aforementioned shortwave passes over the region. Largely expect
chance PoPs at best over the area during the period, with best
chances Thursday night into Friday. An isolated thunderstorm or
two can't be ruled out on Friday given modest instability over the
area. For tonight I have opted to maintain patchy fog for areas
along and east of the I-65 corridor. Best odds of fog appear to
be nearer the coast along and south of the I-10 corridor. A
better chance for fog appears to be possible Friday morning, with
some locally dense fog possible both mornings. Overnight lows have
been adjusted upwards slightly owing to overall temps currently
trending warmer than modeled by two to three degrees. Overcast
skies are firmly in place over much of the region with modest warm
air advection ongoing which will help keep lows from falling much
more, and likely are already within three to five degrees of
their minimum for the night. Expect overnight lows to generally be
in the middle to upper 50's for most locations, although I
wouldn't be surprised if some spots never make it below 60 tonight
nearer the coast. Temperatures also have been adjusted upwards
for the highs Thursday afternoon. Forecast models are rather
bullish on the highs despite broken to overcast cloud cover. Given
the very warm start during the morning, it seems reasonable to
somewhat follow suit with the highs for Thursday. Afternoon highs
will generally be in the lower to middle 70's, with warmest
temperatures along and southeast of the I-65 corridor where some
upper 70's seem plausible. This falls in line relatively near the
model average, and seems to be the most reasonable solution at
this time. Thursday night features similar temperatures, perhaps a
touch cooler with lows in the lower to middle 50's over interior
MS/AL counties and middle to upper 50's elsewhere. Friday will
feature yet again a day of middle 70's for highs for most
locations, with some spots possibly seeing some upper 70's
readings. A low risk of rip currents remains through Friday. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 1:23 PM CSTDense Fog AdvisoryMOBGeorge, Greene, Perry, Stone21 hr
Feb 25, 3:09 AM CSTMarine Dense Fog AdvisoryMOB9 hr
Feb 25, 1:21 PM CSTMarine Dense Fog AdvisoryMOB23 hr

Nearby

Dense Fog Advisories in Florida, 2021Dense Fog Advisories in Alabama, 2021Dense Fog Advisories in Mississippi, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.